MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLUORO-4¿ SILICONE URETERAL STENT; FLUORO STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLUORO-4¿ SILICONE URETERAL STENT; FLUORO STENT
Model Number 233624
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the end tip of the stent was embrittled and broken prior to use.
 
Additional Manufacturer Narrative
The reported event was confirmed.The device did not met specifications.The product was used for treatment purposes.The product was influenced by the reported failure.Visual evaluation of the returned sample noted one opened (with original packaging), fluoro-4 silicone ureteral stent.Visual inspection of the sample noted a piece measuring 1.0085 inches piece broken off the end of the stent.Additionally, the stent appeared to be broken at the eyelet location.These breaks were both out of specification per inspection procedure, which states, "no components are to be missing or damaged." the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical problems and applicable local, state, and federal laws and regulations." although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be, ¿incorrect process parameters.¿ h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® FLUORO-4¿ SILICONE URETERAL STENT
Common Device Name
FLUORO STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9117645
Report Number1018233-2019-05929
Device Sequence Number437808
Product Code FAD
UDI-Device Identifier10801741011679
UDI-Public(01)10801741011679
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K823487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number233624
Device Catalogue Number233624
Device Lot NumberNGCTX226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1